MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0NM TORQUE LIMITING HANDLE WITH 4.5MM QUICK COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0NM TORQUE LIMITING HANDLE WITH 4.5MM QUICK COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.632.204
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during testing at service and repair found that a torque limiting handle with 4.5mm quick coupling failed in calibration.There was no patient involvement.This report is for 1 3.0nm torque limiting handle with 4.5mm quick coupling.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the 3.0 nm torque limiting handle 4.5 mm qk coupling (p/n: 03.632.204, lot #:6468913-18) was returned and received at us cq.Upon visual inspection, slight discoloration was observed on the device and the etch on the device started to fade but have no impact on the device functionality.No other issues were observed with the returned device.Functional test: a functional test was performed during service and repair evaluation.The highest torque was measured which is not within the specification per relevant drawing.Service and repair evaluation: during testing at service and repair found that a torque limiting handle with 4.5mm quick coupling failed in calibration.The repair technician reported the device failed torque testing.End of service life is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is failed high.The item will be forwarded to customer quality.The evaluation was confirmed.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed investigation conclusion: the complaint condition was confirmed for the 3.0 nm torque limiting handle 4.5 mm qk coupling (p/n: 03.632.204, lot #:6468913-18).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: part number:03.632.204.Synthes lot number: 6468913.Supplier lot number: n/a.Release to warehouse date: 12nov2010.Expiration date: n/a.Supplier: nemcomed.Non conformance report (ncr) was generated during production for parts being over specs.Parts were returned and nc added to trending.Relevance to complaint condition cannot be determined until the product is returned for investigation.Review of the device history record showed that there are potential issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0NM TORQUE LIMITING HANDLE WITH 4.5MM QUICK COUPLING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11729204
Report Number2939274-2021-02088
Device Sequence Number3832756
Product Code LXH
UDI-Device Identifier10705034719535
UDI-Public(01)10705034719535
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.204
Device Catalogue Number03.632.204
Device Lot Number6468913-18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1